EconPapers    
Economics at your fingertips  
 

Mutual Fund Separation in Financial Theory - The Separating Distributions

Stephen Ross

Rodney L. White Center for Financial Research Working Papers from Wharton School Rodney L. White Center for Financial Research

Abstract: This paper finds necessary and sufficient conditions on the stochastic structure of asset returns for portfolio choice to be equivalent to choice among a limited number of mutual funds of assets, independent of investors’ preferences. This type of separation result is central to much of modern financial theory and, as a consequence, the distributions which satisfy these conditions, the separating distributions, from the underlying basis for much of this theory.

References: Add references at CitEc
Citations: Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Chapter: Mutual Fund Separation in Financial Theory—The Separating Distributions (2005) Downloads
Journal Article: Mutual fund separation in financial theory--The separating distributions (1978) Downloads
Working Paper: Mutual Fund Separation in Financial Theory - The Separating Distributions
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:fth:pennfi:01-76

Access Statistics for this paper

More papers in Rodney L. White Center for Financial Research Working Papers from Wharton School Rodney L. White Center for Financial Research Contact information at EDIRC.
Bibliographic data for series maintained by Thomas Krichel ().

 
Page updated 2019-04-15
Handle: RePEc:fth:pennfi:01-76